Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and HCV
Apr 23, 2013

Dear Dr Young,

Thank you for your reply regarding my recent co-infection with hepatitis C. In your opinion, with the levels of transaminases 300/600 is it safe to continue with Atripla?. I have no pains or fever etc, but the Dr has told me to rest in bed, is there any evidence that this helps the recovery time of acute hepatitis C? Thank you for yur suggestion, I will talk to my Dr about starting early treatment for HepC. May I ask which is in your opinion the best combination of medication for HCV?

Thank you again for your help

Best regards

Paco

Response from Dr. Young

Hi and thanks for posting.

If we're confident that the HCV was the cause of your elevated transaminase tests, then yes, I'd continue on with the Atripla.

As for recovery time, there's no set timeline. I'd think that carefully adding back your normal activities would be ok.

As for best treatments for HCV, there's a wide range of opinions. There are two currently approved HCV protease inhibitors; both would be taken with ribavirin and (ick) peg-interferon. There should be better tolerated medications in the near future too. Be sure to discuss the pros and cons of treating now versus waiting with your doctor.

I hope that helps. Stay in touch, BY



Previous
Osteopenia
Next
tribuss when is it best to take?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement